Alert archive / Kentucky / River Flood Warnings in 2020

River Flood Warning 4, NWS Louisville, KY

January 13, 2020Butler County, Muhlenberg County, Ohio County, Kentucky

NWS Louisville, KY issued this river flood warning at Jan 13, 2020, 6:57 PM CST for Butler County, Muhlenberg County, Ohio County, Kentucky. It took effect at Jan 14, 2020, 6:00 AM CST. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Jan 13, 2020, 6:57 PM CST (00:57 UTC)
In effect from
Jan 14, 2020, 6:00 AM CST
Expired
Jan 14, 2020, 11:49 AM CST
In force
6 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
Minor

Counties Butler County, KY, Muhlenberg County, KY, Ohio County, KY

The radar

The Ft Campbell radar (KHPX), 72 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Green River (KY) at Rochester (RCHK2).

Action stage
34 ft
Minor stage
37 ft
Moderate stage
45 ft
Major stage
50 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03315850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

209 
WGUS43 KLMK 140057
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning 
National Weather Service Louisville KY
757 PM EST Mon Jan 13 2020

...The National Weather Service in Louisville KY has issued a Flood 
Warning for the following rivers in Kentucky... 

  Green River at Rochester

affecting the following counties in Kentucky...Butler...Muhlenberg...
Ohio.

.Heavy rain over the last several hours will cause the river to rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC031-177-183-141857-
/O.NEW.KLMK.FL.W.0004.200114T1200Z-200115T1500Z/
/RCHK2.1.ER.200114T1200Z.200115T0000Z.200115T0900Z.NO/
657 PM CST Mon Jan 13 2020

The National Weather Service in Louisville KY has issued a 

* Flood Warning for 
  the Green River at Rochester.
* from Tuesday morning to Wednesday morning.
* At  6:00 AM Monday the stage was 15.6 feet. 
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Tuesday morning and continue 
  to rise to near 17.2 feet by Tuesday evening. The river will fall 
  below flood stage by Wednesday morning.
* Impact...At 17.0 feet...Reeds and Rochester Ferries remain closed. 
  KY 369 floods one mile north of Rochester.
* Flood History...This crest compares to a previous crest of 17.2  
  feet on Feb 24 2015.

&&

LAT...LON 3728 8680 3718 8690 3727 8697 3739 8678


$$
BTN
1 follow-up statement
274 
WGUS83 KLMK 141749
FLSLMK
Flood Statement 
National Weather Service Louisville KY
1249 PM EST Tue Jan 14 2020

...The Flood Warning is cancelled for the following rivers in 
Kentucky...
 
  Green River at Rochester
 
affecting the following counties in Kentucky...Butler...Muhlenberg...
Ohio.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC031-177-183-141819-
/O.CAN.KLMK.FL.W.0004.000000T0000Z-200115T1500Z/
/RCHK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1149 AM CST Tue Jan 14 2020

The flood warning is cancelled for
  the Green River at Rochester.
* At 10:00 AM Tuesday the stage was 15.8 feet. 
* Flood stage is 17.0 feet.
* Forecast...The river will crest below flood stage with a value of 
  16.5 feet this evening. 

&&

LAT...LON 3728 8680 3718 8690 3727 8697 3739 8678


$$

JML

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Jan 13, 5:17 PM CST, 1 hour 40 minutes earlier.

Area forecast discussion, Jan 13, 5:17 PM CST, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
617 PM EST Mon Jan 13 2020

...Updated Aviation Discussion...

.Short Term...(This evening through Tuesday)
Issued at 257 PM EST Mon Jan 13 2020

Moisture to our south will spread northward tonight ahead of a weak
upper trough heading from the Midwest to the Great Lakes and behind
a large upper ridge centered between Bermuda and Florida. A low
level jet will spread from the Ozarks to the Midwest overnight,
though it will weaken as it extends northeastward. Soundings in
southern Kentucky do show some weak elevated instability, so will
hold on to mention of a few rumbles of thunder, which agrees with
SPC Day One outlook.

Tuesday showers will diminish from west to east in the morning as
upper flow returns to quasi-zonal, with some partial sunshine
possible in the afternoon. Temperatures will moderate ahead of an
approaching cold front to our west, however, cloudiness, time of
year, and lack of strong low level WAA will temper the rise. For now
will go with high temperatures in accordance with the best
clustering of model data, resulting in temps peaking generally in
the upper 50s and lower 60s, though thicknesses suggest we could see
more low-mid 60s if we get more sunshine than is currently forecast.

.Long Term...(Tuesday night through Monday)
Issued at 310 PM EST Mon Jan 13 2020

Tuesday night begins with west-southwest almost zonal flow overhead
and a weak cold front running west to east across Tennessee. During
the overnight hours into Wednesday, the front will drift north
towards Kentucky bringing a chance of rain north. The highest
chances during the day, Saturday, remain in Kentucky with chances
tapering off into southern Indiana, but as nightfall arrives a cold
front will approach the Ohio Valley from the west. This is when the
real forcing arrives and will push rain chances above 50 percent for
southern Indiana and central Kentucky. The quick moving front will
push the precipitation out of the region by Thursday morning.

Behind the front, high pressure moves southeast into the Ohio Valley
dropping highs from the 60s on Wednesday to the 40s on Thursday, and
a ridge develops in the upper flow over the northern Plains. Ridges
are normally associated with pleasant weather. Just don't expect
much as it will only keep the Ohio Valley dry through Friday
morning.

On Friday, right behind the ridge, a strong surface low forms under
an upper trough. As the system moves east a cold front forms and
extends southwest from the low pressure system, but before the cold
front can reach the Ohio Valley, a warm front advances north Friday
night. This will bring moist southerly winds and warmer temperatures
overnight with isentropic lift causing widespread rain showers. The
cold front will quickly follow behind from west to east on Saturday.

Following the cold front, a large upper ridge will begin advancing
east from the West Coast. Surface high pressure will blanket the
central United States including the Ohio Valley. A north wind will
advect cooler temperatures into the region for Sunday and Monday.
Both days should be cooler with highs in the 30s to near 40.

&&

.Aviation...(00Z TAF Issuance)
Issued at 616 PM EST Mon Jan 13 2020

Band of mid-high level cloudiness will continue to stream across the
region this evening and overnight.  Some light rain showers will be
possible down at KBWG and over at KLEX late tonight, probably after
14/08Z or so. Ceilings look to go down into the MVFR range and a
drop to IFR looks possible at KBWG/KLEX for a time toward dawn
Tuesday.  Conditions though look to improve decently after 14/15-17Z.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...13
Long Term....KDW
Aviation.....MJ
Hazardous weather outlook, Jan 13, 2:37 PM CST, 4 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
337 PM EST Mon Jan 13 2020

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-067-142045-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Lincoln-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, and Stanford
337 PM EST Mon Jan 13 2020 /237 PM CST Mon Jan 13 2020/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Isolated thunderstorms are possible over parts of central
Kentucky on Wednesday as a weak weather system moves through the
region. A stronger low pressure system could bring a few
thunderstorms to the area late Friday or Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

KYZ061>066-070>078-081-082-142045-
Butler-Edmonson-Hart-Green-Taylor-Casey-Logan-Warren-Simpson-Allen-
Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton-
Including the cities of Morgantown, Brownsville, Horse Cave,
Greensburg, Campbellsville, Liberty, Russellville, Bowling Green,
Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton,
Columbia, Jamestown, Burkesville, and Albany
337 PM EST Mon Jan 13 2020 /237 PM CST Mon Jan 13 2020/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Isolated thunderstorms will be possible after midnight. Severe
weather is not expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Isolated thunderstorms are possible over parts of central
Kentucky on Wednesday as a weak weather system moves through the
region. A stronger low pressure system could bring a few
thunderstorms to the area late Friday or Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

13/KDW

In the hours before

Local storm report, Jan 13, 2:39 PM CST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
339 PM EST MON JAN 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     TSTM WND DMG     NICHOLASVILLE           37.88N 84.58W
01/11/2020                   JESSAMINE          KY   EMERGENCY MNGR

            NUMEROUS REPORTS OF TREE DOWNS THAT LEAD TO
            POWER POLES COMING DOWN AND POWER OUTAGES.

&&

BTN
Local storm report, Jan 13, 3:36 PM CST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
436 PM EST MON JAN 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     NON-TSTM WND DMG NICHOLASVILLE           37.87N 84.58W
01/11/2020                   JESSAMINE          KY   EMERGENCY MNGR

            REPORTS OF STRUCTURAL DAMAGE TO BARNS AND
            GREEN HOUSES.

&&

BTN
Local storm report, Jan 13, 3:51 PM CST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
451 PM EST MON JAN 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 AM     TSTM WND DMG     0.5 SW OF CENTER POINT  36.70N 85.53W
01/11/2020                   MONROE             KY   NWS STORM SURVEY

            AN NWS DAMAGE SURVEY CONCLUDED THAT STRAIGHT
            LINE WINDS CAUSED SEVERAL CEDAR TREES WERE
            UPROOTED AND SNAPPED ACROSS THE CATTLE
            PASTURE. A VERY LARGE BARN HAD SIGNIFICANT
            ROOF DAMAGE STORING HAY HAD METAL ROOFING
            PEELED BACK AND THROWN SEVERAL HUNDRED YARDS
            DOWNWIND. A CARPORT AT THE ONE STORY FAMILY
            RESIDENCE WAS LIFTED UP WITH AN INORDINATE
            AMOUNT OF INSULATION AND BUILDING MATERIAL
            WAS BLOWN UP TO 500 YARDS NORTHEASTWARD. THE
            TRAILER PORTION OF AN 18-WHEELER...FULL OF
            FAMILY STORAGE...WAS PUSHED OVER AND MOVED
            10 YARDS. THE AIR CONDITIONING UNIT WAS
            MOVED APPROXIMATELY 35 YARDS TO THE
            NORTHEAST. A WHEELBARROW WAS WRAPPED AROUND
            A POWER LINE AND BLOWN THROUGH A FENCE. THE
            FRONT PORCH ROOF FELL AND PILLARS WERE
            SCATTERED IN THE YARD. PART OF THE HOMES
            ROOF WAS PEELED OFF AND BRICKS WERE BLOWN
            OFF THE SIDE OF THE HOUSE. A POWER LINE WAS
            WRAPPED AROUND A TREE.

&&

BTN

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 10:34 PM CSTSpecial Weather StatementLMKCumberland26 min

Nearby

River Flood Warnings in Kentucky, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.